Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 576365, 13 pages
http://dx.doi.org/10.1155/2014/576365
Research Article

Analysis of a Patch Model for the Dynamical Transmission of Echinococcosis

1Department of Mathematics, North University of China, Taiyuan, Shanxi 030051, China
2Department of Medical Engineering and Technology, Xinjiang Medical University, Urumqi 830011, China
3College of Mathematics and System Sciences, Xinjiang University, Urumqi 830046, China

Received 18 January 2014; Accepted 4 February 2014; Published 18 March 2014

Academic Editor: Weiming Wang

Copyright © 2014 Kai Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. A. Berger and J. S. Marr, Human Parasitic Diseases Sourcebook, Jones & Bartlett Learning, Sudbury, Mass, USA, 2006.
  2. C. N. Macpherson, “An active intermediate host role for man in the life cycle of Echinococcus granulosus in Turkana, Kenya,” American Journal of Tropical Medicine and Hygiene, vol. 32, no. 2, pp. 397–404, 1983. View at Google Scholar · View at Scopus
  3. W. Zhenghuan, W. Xiaoming, and L. Xiaoqing, “Echinococcosis in China, a review of the epidemiology of Echinococcus spp.,” EcoHealth, vol. 5, no. 2, pp. 115–126, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. M. Roberts, J. Lawson, and M. Gemmell, “Population dynamics in Echinococcosis and cysticercosis: mathematical model of the life-cycle of Echinococcus granulosus,” Parasitology, vol. 92, no. 3, pp. 621–641, 1986. View at Google Scholar · View at Scopus
  5. P. Torgerson, B. Shaikenov, A. Rysmukhambetova, A. Ussenbayev, A. M. Abdybekova, and K. K. Burtisurnov, “Modelling the transmission dynamics of Echinococcus granulosus in dogs in rural Kazakhstan,” Parasitology, vol. 126, no. 5, pp. 417–424, 2003. View at Publisher · View at Google Scholar · View at Scopus
  6. P. Torgerson, “Canid immunity to Echinococcus spp.: impact on transmission,” Parasite Immunology, vol. 28, no. 7, pp. 295–303, 2006. View at Publisher · View at Google Scholar · View at Scopus
  7. P. Torgerson, “The use of mathematical models to simulate control options for echinococcosis,” Acta Tropica, vol. 85, no. 2, pp. 211–221, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. D. Heinzmann, A. D. Barbour, and P. R. Torgerson, “A mechanistic individual-based two-host interaction model for the transmission of a parasitic disease,” International Journal of Biomathematics, vol. 4, no. 4, pp. 443–460, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  9. M. Roberts and M. Aubert, “A model for the control of echinococcus multilocularis in France,” Veterinary Parasitology, vol. 56, no. 1–3, pp. 67–74, 1995. View at Publisher · View at Google Scholar · View at Scopus
  10. M. Vervaeke, S. Davis, H. Leirs, and R. Verhagen, “Implications of increased susceptibility to predation for managing the sylvatic cycle of Echinococcus multilocularis,” Parasitology, vol. 132, no. 6, pp. 893–901, 2006. View at Publisher · View at Google Scholar · View at Scopus
  11. H. Ishikawa, Y. Ohga, and R. Doi, “A model for the transmission of Echinococcus multilocularis in Hokkaido, Japan,” Parasitology Research, vol. 91, no. 6, pp. 444–451, 2003. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Nishina and H. Ishikawa, “A stochastic model of Echinococcus multilocularis transmission in Hokkaido, Japan, focusing on the infection process,” Parasitology Research, vol. 102, no. 3, pp. 465–479, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. F. Hansen, K. Tackmann, F. Jeltsch, C. Wissel, and H. Thulke, “Controlling echinococcus multilocularis-ecological implications of field trials,” Preventive Veterinary Medicine, vol. 60, no. 1, pp. 91–105, 2003. View at Publisher · View at Google Scholar · View at Scopus
  14. K. Takumi and J. Van der Giessen, “Transmission dynamics of Echinococcus multilocularis; its reproduction number, persistence in an area of low rodent prevalence, and effectiveness of control,” Parasitology, vol. 131, no. 1, pp. 133–140, 2005. View at Publisher · View at Google Scholar · View at Scopus
  15. K. Takumi, A. de Vries, M. L. Chu, J. Mulder, P. Teunis, and J. van der Giessen, “Evidence for an increasing presence of Echinococcus multilocularis in foxes in The Netherlands,” International Journal for Parasitology, vol. 38, no. 5, pp. 571–578, 2008. View at Publisher · View at Google Scholar · View at Scopus
  16. N. Kato, K. Kotani, S. Ueno, and H. Matsuda, “Optimal risk management of human alveolar echinococcosis with vermifuge,” Journal of Theoretical Biology, vol. 267, no. 3, pp. 265–271, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  17. J. A. M. Atkinson, G. M. Williams, L. Yakob et al., “Synthesising 30 years of mathematical modelling of Echinococcus transmission,” PLoS Neglected Tropical Diseases, vol. 7, no. 8, p. e2386, 2013. View at Google Scholar
  18. K. Wang, X. Zhang, Z. Jin, H. Ma, Z. Teng, and L. Wang, “Modeling and analysis of the transmission of Echinococcosis with application to Xinjiang Uygur Autonomous Region of China,” Journal of Theoretical Biology, vol. 333, pp. 78–90, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  19. W. Wang and X.-Q. Zhao, “An epidemic model in a patchy environment,” Mathematical Biosciences, vol. 190, no. 1, pp. 97–112, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. Y. Jin and W. Wang, “The effect of population dispersal on the spread of a disease,” Journal of Mathematical Analysis and Applications, vol. 308, no. 1, pp. 343–364, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Cui, Y. Takeuchi, and Y. Saito, “Spreading disease with transport-related infection,” Journal of Theoretical Biology, vol. 239, no. 3, pp. 376–390, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  22. Y. Yang, J. Wu, J. Li, and Z. Ma, “Global dynamics-convergence to equilibria-of epidemic patch models with immigration,” Mathematical and Computer Modelling, vol. 51, no. 5-6, pp. 329–337, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. D. Gao and S. Ruan, “An SIS patch model with variable transmission coefficients,” Mathematical Biosciences, vol. 232, no. 2, pp. 110–115, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. J. Tewa, S. Bowong, and B. Mewoli, “Mathematical analysis of two-patch model for the dynamical transmission of tuberculosis,” Applied Mathematical Modelling, vol. 36, no. 6, pp. 2466–2485, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. R. Lintott, R. Norman, and A. Hoyle, “The impact of increased dispersal in response to disease control in patchy environments,” Journal of Theoretical Biology, vol. 323, pp. 57–68, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  26. Z. Qiu, “Dynamics of an epidemic model with host migration,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4614–4625, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J. Liu, “Spread of disease in a patchy environment,” Chaos, Solitons and Fractals, vol. 45, no. 7, pp. 942–949, 2012. View at Publisher · View at Google Scholar · View at Scopus
  28. D. Gao and S. Ruan, “A multipatch Malaria model with logistic growth populations,” SIAM Journal on Applied Mathematics, vol. 72, no. 3, pp. 819–841, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. P. Van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. H. R. Thieme, “Convergence results and a Poincaré-Bendixson trichotomy for asymptotically autonomous differential equations,” Journal of Mathematical Biology, vol. 30, no. 7, pp. 755–763, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. H. R. Thieme, “Persistence under relaxed point-dissipativity (with application to an endemic model),” SIAM Journal on Mathematical Analysis, vol. 24, no. 2, pp. 407–435, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. V. Hutson and K. Schmitt, “Permanence and the dynamics of biological systems,” Mathematical Biosciences, vol. 111, no. 1, pp. 1–71, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. X. Q. Zhao and Z. J. Jing, “Global asymptotic behavior in some cooperative systems of functional-differential equations,” The Canadian Applied Mathematics Quarterly, vol. 4, no. 4, pp. 421–444, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet